Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A central set of dimension $ 2$

Authors: Christopher J. Bishop and Hrant Hakobyan
Journal: Proc. Amer. Math. Soc. 136 (2008), 2453-2461
MSC (2000): Primary 28A78; Secondary 28A75
Published electronically: March 7, 2008
MathSciNet review: 2390513
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The central set of a domain $ D$ is the set of centers of maximal discs in $ D$. Fremlin proved that the central set of a planar domain has zero area and asked whether it can have Hausdorff dimension strictly larger than $ 1$. We construct a planar domain with central set of Hausdorff dimension $ 2$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 28A78, 28A75

Retrieve articles in all journals with MSC (2000): 28A78, 28A75

Additional Information

Christopher J. Bishop
Affiliation: Department of Mathematics, SUNY Stony Brook, Stony Brook, New York 11790

Hrant Hakobyan
Affiliation: Department of Mathematics, University of Toronto, Toronto, ON, Canada M5S 2E4

Keywords: Hausdorff dimension, central set, medial axis, skeleton, Lipschitz domain, maximal discs, disc trees
Received by editor(s): February 1, 2007
Published electronically: March 7, 2008
Additional Notes: The first author was partially supported by NSF Grant DMS 04-05578.
Communicated by: Juha M. Heinonen
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society